Alert archive / New Jersey / Gale Watches in 2009
Gale Watch 15, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Dec 17, 2009, 3:03 PM EST. It took effect at Dec 19, 2009, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2009, 3:03 PM EST (20:03 UTC)
- In effect from
- Dec 19, 2009, 6:00 AM EST
- Expired
- Dec 18, 2009, 2:24 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
395 WHUS71 KPHI 172003 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 303 PM EST THU DEC 17 2009 ANZ430-431-180515- /O.CAN.KPHI.SC.Y.0095.000000T0000Z-091218T0400Z/ /O.NEW.KPHI.GL.A.0015.091219T1100Z-091220T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 303 PM EST THU DEC 17 2009 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. WIDESPREAD GUSTY NORTHWEST WINDS EXCEEDING 25 KT ARE NO LONGER EXPECTED. A DEVELOPING NOREASTER IS EXPECTED TO PRODUCE GALE FORCE WINDS ACROSS THE BAY STARTING SATURDAY MORNING AND CONTINUING INTO SATURDAY NIGHT. WINDS SHOULD DIMINISH AS THE NOREASTER PULLS AWAY FROM THE REGION ON SUNDAY. THIS NOREASTER WILL BE INTENSIFYING AS IT MOVES OFFSHORE AND ITS POSSIBLE THAT STORM FORCE GUSTS MIGHT OCCUR DURING THE HEIGHT OF THE STORM ON SATURDAY. PLEASE LOOK FOR FURTHER UPDATES WITH FUTURE STATEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ450>455-180515- /O.CON.KPHI.SC.Y.0095.000000T0000Z-091218T0400Z/ /O.NEW.KPHI.GL.A.0015.091219T1100Z-091220T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 303 PM EST THU DEC 17 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. GUSTY NORTHWEST WINDS WILL CONTINUE INTO THIS EVENING BEFORE DIMINISHING OVERNIGHT. A DEVELOPING NOREASTER IS EXPECTED TO PRODUCE GALE FORCE WINDS ACROSS THE AREA WATERS STARTING SATURDAY MORNING OFF THE DELAWARE COAST AND SPREADING NORTHWARD DURING THE DAY. THIS SHOULD CONTINUE INTO SATURDAY NIGHT. WINDS SHOULD DIMINISH AS THE NOREASTER PULLS AWAY FROM THE REGION ON SUNDAY. THIS NOREASTER WILL BE INTENSIFYING AS IT MOVES OFFSHORE AND ITS POSSIBLE THAT STORM FORCE GUSTS MIGHT OCCUR DURING THE HEIGHT OF THE STORM ON SATURDAY. PLEASE LOOK FOR FURTHER UPDATES IN FUTURE STATEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ TFG
2 follow-up statements
974 WHUS71 KPHI 180212 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 912 PM EST THU DEC 17 2009 ANZ450>455-180930- /O.CAN.KPHI.SC.Y.0095.000000T0000Z-091218T0400Z/ /O.CON.KPHI.GL.A.0015.091219T1100Z-091220T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 912 PM EST THU DEC 17 2009 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. A DEVELOPING NOREASTER IS EXPECTED TO PRODUCE GALE FORCE WINDS ACROSS THE AREA WATERS STARTING SATURDAY MORNING OFF THE DELAWARE COAST AND SPREADING NORTHWARD DURING THE DAY. THIS SHOULD CONTINUE SATURDAY NIGHT. WINDS SHOULD DIMINISH AS THE NOREASTER PULLS AWAY FROM THE REGION SUNDAY. THIS NOREASTER WILL BE INTENSIFYING AS IT MOVES OFFSHORE AND ITS POSSIBLE THAT STORM FORCE GUSTS MIGHT OCCUR DURING THE HEIGHT OF THE STORM ON SATURDAY. MONITOR THE FORECAST AND STATEMENTS FOR THE LATEST ON THIS DEVELOPING STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-180930- /O.CON.KPHI.GL.A.0015.091219T1100Z-091220T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 912 PM EST THU DEC 17 2009 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. A DEVELOPING NOREASTER IS EXPECTED TO PRODUCE GALE FORCE WINDS ACROSS THE BAY STARTING SATURDAY MORNING AND CONTINUING SATURDAY NIGHT. WINDS SHOULD DIMINISH AS THE NOREASTER PULLS AWAY FROM THE REGION SUNDAY. THIS NOREASTER WILL BE INTENSIFYING AS IT MOVES OFFSHORE AND ITS POSSIBLE THAT STORM FORCE GUSTS MIGHT OCCUR DURING THE HEIGHT OF THE STORM ON SATURDAY. MONITOR THE FORECAST AND STATEMENTS FOR THE LATEST ON THIS DEVELOPING STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ TFG/GORSE
225 WHUS71 KPHI 180724 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 224 AM EST FRI DEC 18 2009 ANZ430-431-450>455-182030- /O.UPG.KPHI.GL.A.0015.091219T1100Z-091220T1100Z/ /O.NEW.KPHI.GL.W.0023.091219T0800Z-091220T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 224 AM EST FRI DEC 18 2009 ...GALE WARNING IN EFFECT FROM 3 AM SATURDAY TO 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 AM SATURDAY TO 6 AM EST SUNDAY. A DEVELOPING NOREASTER IS EXPECTED TO PRODUCE GALE FORCE WINDS ACROSS THE AREA WATERS STARTING EARLY SATURDAY MORNING OFF THE DELAWARE COAST AND SPREADING NORTHWARD DURING THE DAY. THESE WINDS WILL CONTINUE SATURDAY NIGHT. WINDS SHOULD DIMINISH AS THE NOREASTER PULLS AWAY FROM THE REGION SUNDAY. THIS NOREASTER WILL BE INTENSIFYING AS IT MOVES OFFSHORE AND ITS POSSIBLE THAT STORM FORCE GUSTS MIGHT OCCUR DURING THE HEIGHT OF THE STORM ON SATURDAY EVENING. MONITOR THE FORECAST AND STATEMENTS FOR THE LATEST ON THIS DEVELOPING STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ RNS
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Dec 17, 2:02 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Dec 17, 2:02 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EST THU DEC 17 2009
.SYNOPSIS...
A STRONG AREA OF HIGH PRESSURE WILL REMAIN IN CONTROL OF THE
WEATHER THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL THEN DEVELOP
OVER THE GULF OF MEXICO AND MOVE NORTHEASTWARD TO THE MID ATLANTIC
COAST ON SATURDAY AND INTO THE CANADIAN MARITIMES ON SUNDAY.
PRECIPITATION IS EXPECTED AS THE LOW MOVES BY. HIGH PRESSURE WILL
THEN BUILD IN FOR THE START OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A STRONG AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION TODAY,
BRINGING ANOTHER DRY AND COOL DAY TO THE AREA. AS THE HIGH MOVES
IN, THE PRESSURE GRADIENT BETWEEN IT AND A STRONG LOW OVER THE
CANADIAN MARITIMES WILL LESSEN. THIS, IN TURN, WILL CAUSE THE
WINDS TO DECREASE BY EVENING. THE STRONG NORTHWESTERLY FLOW WILL
CONTINUE DURING THE DAY AND THERE WILL ONCE AGAIN BE SOME
STREAMERS, MAINLY TO THE NORTH AND WEST. A FEW FLURRIES CAN NOT BE
RULED OUT, MAINLY OVER THE POCONOS. JUST AFTER SUNRISE, CLOUD
GRIDS WERE INCREASED A BIT THROUGH MID MORNING WHERE SOME OF THESE
STREAMERS WERE NOTED. OTHERWISE SCATTERED CUMULUS DURING THE DAY
WILL GIVE WAY TO A MORE WIDESPREAD AC DECK BY EVENING.
MADE ADJUSTEMENTS TO THE TEMPERATURES FOR TODAY AS OBSERVED
NUMBERS ARE LOWER THAN PREVIOUSLY FORECASTED. ACTUAL HOURLY
TEMPERATURES ARE CLOSER TO THE NAM GUIDANCE AND WE HAVE ADJUSTED
THEM DOWN A DEGREE OR TWO IN MOST AREAS. WE ADJUSTED DOWNWARD
SEVERAL DEGREES IN THE POCONOS AND THE HIGHER ELEVATIONS, WHERE IN
SOME AREAS THE TEMPERATURES ARE STILL STRUGGLING TO GET OUT OF THE
TEENS.
&&
.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
THE HIGH REMAINS THE DOMINANT FEATURE THROUGH FRIDAY NIGHT AND
ANOTHER DRY PERIOD IS IN STORE. AS THE HIGH WEAKENS AND MOVES TO
THE NE, CLOUDS WILL CONTINUE TO INCREASE. THEN, ALL EYES TURN TO AN
AREA OF LOW PRESSURE WHICH IS EXPECTED TO DEVELOP OVER THE GLFMEX
AND MOVE NEWD. MOISTURE WILL BEGIN TO ADVANCE NWD WITH THIS LOW AS
WELL.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
FOR THE EARLY PORTION OF THE EXTENDED PERIOD, POPS WERE INCREASED
AS ALL EYES ARE FOCUSED ON THE AFOREMENTIONED LOW WHICH IS MOVING
TOWARD THE NC COAST ON SATURDAY AND WILL THEN MOVE OFF THE MID-
ATLC COAST TO THE CANADIAN MARITIMES ON SUNDAY. THERE CONTINUES TO
BE SOME UNCERTAINTY AS TO THE ULTIMATE EVOLUTION OF THIS SYSTEM
AND THIS UNCERTAINTY WILL LIKELY REMAIN. HOWEVER, VIRTUALLY ALL OF
THE MODEL GUIDANCE IS NOW CALLING FOR A SIGNIFICANT NOREASTER
BEGINNING FROM S TO N ON SATURDAY AND CONTINUING INTO EARLY
SUNDAY. THE PREPONDERANCE OF THE MODEL DATA NOW BRINGS THE SFC LOW
ON A MORE NWWD TRACK AND THIS OBVIOUSLY BRINGS MORE PRECIP TO THE
AREA AS WELL AS WINDS AND OTHER HAZARDS ASSOCD WITH A DEVELOPING
SFC LOW. THE NAM/WRF IS THE ONLY MODEL THAT HAS A MORE SWD TRACK
ATTM, AND ITS SOLN IS BEING DISREGARDED FOR NOW. AT H5. A VERY
DEEP TROF MOVS EWD AND BECOMES NEG TILTED WHICH IS ULTIMATELY
RESPONSIBLE FOR PULLING THE LOW FURTHER WWD, WHICH LOOKS
REASONABLE ESPECIALLY CONSIDERING WE ARE ON THE EAST SIDE OF THE
UPR TROF WITH A STRONG S/WV LIFTING OVER THE AREA.
IT IS IMPORTANT TO NOTE THAT WHILE NO PARTICULAR MODEL SOLN MAY
ULTIMATELY END UP BEING CORRECT, THE OBSERVED MDL TRENDS ARE
DIFFICULT TO IGNORE ATTM, AS THE LATEST GUIDANCE APPEARS TO BE
CONVERGING ON A SOLN. CERTAINLY, QPF AND SNOWFALL AMOUNTS WILL
HAVE TO BE REFINED AS THE EVENT APPROACHES, AND CURRENT THINKING
IS THE GFS QPF MAY BE OVERDONE. NONETHELESS, TEMPS WILL BE COLD
ENOUGH FOR MOST, IF NOT ALL OF THE PRECIP TO BE SNOW, WITH THE
PSBL EXCEPTION OF THE EXTREME SRN PORTIONS OF THE AREA, DUE TO A
PSBL FETCH FROM THE WARM OCEAN. SNOWFALL AMTS OF SEVERAL INCHES
SEEM PSBL BASED ON CURRENT FCSTS. WITH STRONG DYNAMICS AND UVV, A
RUMBLE OF THUNDER CAN NOT BE RULED OUT EITHER, AS WE HAVE STRONG
FRONTOGENESIS ALOFT LINING UP WITH PSBL INSTABILITY.
THE NEXT CONCERN THEN SHIFTS TO WINDS. AS THE LOW APPROACHES, WINDS
ARE EXPECTED TO INCREASE AND BECOME QUITE GUSTY BY SATURDAY NIGHT,
ESPECIALLY ALG THE COAST. A STRONG N TO NELY FETCH IS LIKELY UNTIL
THE LOW MOVES ON BY EARLY SUNDAY. THEN THE WIND SHIFTS TO THE NW.
ULTIMATELY, EVERYTHING IN THIS CURRENT FCST RATIONALE IS BASED ON
THE CONSENSUS MDL TRACK AND STRENGTH OF THE LOW AND A SLIGHT SHIFT
ONE WAY OR THE OTHER WILL HAVE LARGE RAMIFICATIONS ON THE FINAL FCST.
IT ALSO REMAINS TO BE SEEN IF THIS NRN AND WWD SHIFT IN THE MDLS
WILL CONTINUE BRINGING THE STORM EVEN CLOSER TO THE CST. WHILE
THAT WOULD INCREASE PRBLMS FOR THE CST, IT WOULD PSBLY BRING IN
WARMER AIR WHICH COULD HELP KEEP ANY EVENTUAL ACCUMULATIONS DOWN.
NEEDLESS TO SAY, STAY TUNED.
ONCE THIS LOW MOVES AWAY ON SUNDAY, HIGH PRESSURE BUILD IN
BRINGING A RETURN TO DRY AND COOL WX THROUGH MIDWEEK. IN LIGHT OF
THE SIGNIFICANT CHANGES TO THE SATURDAY AND SUNDAY FCST AND THE
BENIGN WX BEYOND THAT TIME FRAME, THE LATTER PORTION OF THE
EXTENDED IS RELATIVELY UNCHANGED.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE SOON TO BE ISSUED TAFS WILL CONTINUE VFR CONDITIONS. LAKE
EFFECT STRATOCU ALREADY STARTING TO DISSIPATE, SO DO NOT EXPECT
PREVAILING VFR CIGS AT ANY TAF SITES AND IN FACT PROBABLY LITTLE
IN THE WAY OF CU GETTING EAST OF THE DELAWARE RIVER. SOME GUSTY NW
WINDS WILL CONTINUE UNTIL SUNSET AT WHICH POINT THE SURFACE HIGH
SHOULD BE NEAR ENOUGH TO END THE GUSTINESS.
WITH THE SURFACE HIGH IN CLOSER PROXIMITY, GENERALLY LIGHT WINDS
WILL CONTINUE THROUGH THE END OF THE TAF FORECAST PERIOD. THE AIR
MASS WILL BE TOO DRY FOR FOG TO FORM EVEN WITH THE LIGHTER WINDS
LATE TONIGHT. WE WILL START TO SEE SOME ALTOCUMULUS CLOUDS AND
CIRRUS CLOUDS ASSOCIATED WITH THE GULF OF MEXICO LOW PRESSURE
SYSTEM ARRIVING TONIGHT AND ESPECIALLY DURING THE DAY ON FRIDAY.
OUTLOOK...
A STORM SYSTEM IS FORECAST TO ORGANIZE OVER THE NORTHERN GULF OF
MEXICO FRIDAY. THIS SYSTEM THEN MOVES NORTHEASTWARD AND STRENGTHENS.
THERE IS UNCERTAINTY ON THE EXACT TRACK, HOWEVER MOISTURE HEADING
NORTH SHOULD ALLOW FOR SNOW TO OVERSPREAD OUR AREA SATURDAY AND
SATURDAY NIGHT BEFORE ENDING SUNDAY. ALTHOUGH, ALL AREAS SHOULD
SEE SOME SNOW, THE BEST CHANCES ARE FROM PHL SOUTH AND EAST.
CEILING AND VISIBILITY RESTRICTIONS CAN BE EXPECTED. THE STORM
SYSTEM THEN DEPARTS LATER SUNDAY WITH GENERALLY VFR CONDITIONS
EXPECTED FOR THE REST OF THE OUTLOOK PERIOD.
&&
.MARINE...
THE SCA WILL BE CONTINUED INTO THIS EVENING. WITH COLD AIR ON THE
WARMER WATERS, WINDS WILL MIX DOWN FROM ALOFT TO 25-30 KT. ONCE HIGH
PRESSURE BUILDS OVER THE AREA TONIGHT, THE WINDS ALOFT SHOULD
DECREASE AND CAUSE THE WINDS AT THE SURFACE TO DECREASE AS WELL.
HOWEVER, THIS PROBABLY DOESNT HAPPEN TIL NEAR MIDNIGHT. THEREFORE,
THE SCA HAS BEEN EXTENDED INTO THIS EVENING.
AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST FROM THE GULF OF MEXICO
AND OFF THE EAST COAST OVER THE WEEKEND AS IT INTENSIFIES. GALE
FORCE WINDS WILL PROBABLY ACCOMPANY THE LOW AND STORM FORCE WINDS
ARE POSSIBLE...ESPECIALLY ON THE OCEAN. GALES COULD BE NEEDED
THROUGH SAT NIGHT.
THE LOW MOVES AWAY LATE SAT NIGHT AND SUNDAY, AND WINDS SHOULD
START TO COME DOWN AS THE LOW MOVES AWAY, HOWEVER, SCA COULD STILL
BE NEEDED INTO MONDAY AS WE ONCE AGAIN HAVE COLD AIR ON WARMER
WATERS MIXING DOWN SOME OF THE WINDS FROM ALOFT.
AS THE LOW MOVES BY TO THE EAST, SNOW SHOULD FALL WITH SOME RAIN
AND/OR SNOW EXPECTED SOUTH.
&&
.TIDES/COASTAL FLOODING...
DUE TO THE EXPECTED MOTION TO THE LOW MOVING BY TO THE EAST AND THE
EXPECTED STRONG NE FLOW, WE COULD SEE COASTAL FLOODING AND BEACH
EROSION SATURDAY INTO SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR ANZ430-
431-450>455.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG/MEOLA/
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...GIGI
MARINE...STAUBER
TIDES/COASTAL FLOODING...STAUBERHazardous weather outlook, Dec 17, 4:30 AM EST, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 AM EST THU DEC 17 2009 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-180930- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 430 AM EST THU DEC 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM IS EXPECTED TO TRACK FROM THE GULF COAST STATES TO A POSITION OFF THE MID ATLANTIC COAST OVER THE WEEKEND. THIS SYSTEM COULD BRING WINTRY PRECIPITATION, MAINLY IN THE FORM OF SNOW, TO MUCH OF THE FORECAST AREA SATURDAY THROUGH EARLY SUNDAY. SEVERAL INCHES OF SNOW ARE POSSIBLE. WINTER STORM WATCHES, WARNINGS OR ADVISORIES MAY BE NEEDED FOR A PORTION OF THE AREA SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-180930- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 430 AM EST THU DEC 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STORM IS EXPECTED TO TRACK FROM THE GULF COAST STATES TO A POSITION OFF THE MID ATLANTIC COAST OVER THE WEEKEND. THIS SYSTEM COULD BRING WINTRY PRECIPITATION, MAINLY IN THE FORM OF SNOW, TO MUCH OF THE FORECAST AREA SATURDAY THROUGH EARLY SUNDAY. SEVERAL INCHES OF SNOW ARE POSSIBLE. ADDITIONALLY BEACH EROSION AND COASTAL FLOODING ARE ALSO POSSIBLE. WINTER STORM WATCHES, WARNINGS OR ADVISORIES MAY BE NEEDED FOR A PORTION OF THE AREA SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-180930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 430 AM EST THU DEC 17 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS THE POTENTIAL FOR GALES AND POSSIBLY STORM FORCE WINDS WITH THIS SYSTEM SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:30 PM EST | Winter Storm Watch | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.